Alert archive / Virginia / Flash Flood Warnings in 2014

Flash Flood Warning 16, NWS Blacksburg, VA

July 3, 20145 counties in Virginia

NWS Blacksburg, VA issued this flash flood warning at Jul 3, 2014, 5:13 PM EDT for 5 counties in Virginia. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2014, 5:13 PM EDT (21:13 UTC)
Expired
Jul 3, 2014, 11:15 PM EDT
In force
6 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties City of Martinsville, VA, Floyd County, VA, Franklin County, VA, Henry County, VA, Patrick County, VA

The radar

The Roanoke radar (KFCX), 33 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 5:45 PM EDTFLASH FLOOD3 E Floyd, VASHOOTING CREEK ROAD WASHED OUT. TIME ESTIMATED FROM RADAR.
Jul 3, 7:00 PM EDTHEAVY RAIN 1.9Meadows Of Dan, VA1.90 INCHES OF RAIN FELL IN 1 1/2 HOURS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.2 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2014-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 316 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2014-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
316 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
1117 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

046 
WGUS51 KRNK 032113
FFWRNK
VAC063-067-089-141-690-040315-
/O.NEW.KRNK.FF.W.0016.140703T2113Z-140704T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
513 PM EDT THU JUL 3 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  PATRICK COUNTY IN SOUTHWEST VIRGINIA...
  THE CITY OF MARTINSVILLE IN SOUTH CENTRAL VIRGINIA...
  HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...
  SOUTHEASTERN FLOYD COUNTY IN SOUTHWEST VIRGINIA...
  FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...

* UNTIL 1115 PM EDT THURSDAY
    
* AT 512 PM EDT...DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS 
  PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF 
  RAIN HAVE ALREADY FALLEN AND FLASH FLOODING IS EXPECTED TO BEGIN 
  SHORTLY.

THIS INCLUDES THE MARTINSVILLE SPEEDWAY.
 
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS NEARBY COUNTRY ROADS AND FARMLAND. IF
YOU ENCOUNTER A WATER COVERED ROAD...TURN AROUND DON'T DROWN!
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD MOVE TO HIGHER
GROUND NOW.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

&&

LAT...LON 3655 8051 3656 8056 3665 8053 3665 8049
      3669 8046 3671 8046 3674 8049 3688 8044
      3714 8006 3706 7960 3654 7986

$$

PC
2 follow-up statements
237 
WGUS71 KRNK 032218
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
618 PM EDT THU JUL 3 2014

VAC063-067-089-141-690-040315-
/O.CON.KRNK.FF.W.0016.000000T0000Z-140704T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PATRICK VA-CITY OF MARTINSVILLE VA-HENRY VA-FLOYD VA-FRANKLIN VA-
618 PM EDT THU JUL 3 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT 
THURSDAY FOR PATRICK...HENRY...SOUTHEASTERN FLOYD AND FRANKLIN 
COUNTIES AND THE CITY OF MARTINSVILLE...

AT 612 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS CONTINUING TO 
PRODUCE POCKETS OF HEAVY RAIN ACROSS PARTS OF THE WARNED AREA. THE 
HEAVIEST RAINFALL HAS BEEN ACROSS PARTS OF BOTH FAR EASTERN PATRICK 
COUNTY IN THE PENNS STORE AREA AND IN FAR WESTERN PATRICK IN THE 
ARARAT AREA. UP TO TWO INCHES OF RAIN HAVE FALLEN ACROSS THESE TWO 
AREAS.

ADDITIONAL RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE IN PARTS OF 
THE WARNED AREA...MAINLY ACROSS PATRICK COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS NEARBY COUNTRY ROADS AND FARMLAND. IF
YOU ENCOUNTER A WATER COVERED ROAD...TURN AROUND DON'T DROWN!

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

&&

LAT...LON 3655 8051 3656 8056 3665 8053 3665 8049
      3669 8046 3671 8046 3674 8049 3688 8044
      3714 8006 3706 7960 3654 7986

$$

PC
480 
WGUS71 KRNK 032356
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
756 PM EDT THU JUL 3 2014

VAC063-067-089-141-690-040005-
/O.CAN.KRNK.FF.W.0016.000000T0000Z-140704T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PATRICK VA-CITY OF MARTINSVILLE VA-HENRY VA-FLOYD VA-FRANKLIN VA-
756 PM EDT THU JUL 3 2014

...THE FLASH FLOOD WARNING FOR 
PATRICK...HENRY...SOUTHEASTERN FLOYD AND FRANKLIN COUNTIES AND THE
CITY OF MARTINSVILLE IS CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

LAT...LON 3655 8051 3656 8056 3665 8053 3665 8049
      3669 8046 3671 8046 3674 8049 3688 8044
      3714 8006 3706 7960 3654 7986

$$

RS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 4:31 PM EDT, 42 minutes earlier.

Area forecast discussion, Jul 3, 4:31 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
431 PM EDT THU JUL 3 2014

.SYNOPSIS...
A COLD FRONT WILL SLOWLY CROSS THE AREA TONIGHT. THE FRONT
WILL INTERACT WITH TROPICAL MOISTURE ASSOCIATED WITH HURRICANE
ARTHUR...INCREASING THE POTENTIAL FOR HEAVY RAINFALL ALONG THE
FRONT. THE FRONT WILL EVENTUALLY MOVE EAST INTO THE PIEDMONT
LATER TONIGHT AND OFF THE COAST FRIDAY AS THE HURRICANE MOVES
NORTHEAST AND AWAY FROM THE AREA. DRIER AND COOLER HIGH PRESSURE
WILL MOVE INTO THE AREA FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH FRIDAY/...
AS 415 PM EDT THURSDAY...

FLASH FLOOD WATCH REMAINS IN EFFECT INTO THIS EVENING FOR
COUNTIES ALONG AND JUST EAST OF THE BLUE RIDGE.

SEVERE THUNDERSTORM WATCH 389 REMAINS IN EFFECT UNTIL 9 PM.

HURRICANE ARTHUR WILL MOVE NORTHEAST ACROSS THE OUTER BANKS
TONIGHT..WELL EAST OF THE DELMARVA FRIDAY AFTERNOON...AND EAST OF
CAPE COD FRIDAY NIGHT.THE 12Z NAM IS CLOSEST TO THE OFCL NHC TRACK
THROUGH ABOUT 24 HRS...CLOSER TO THE 12Z UKMET. CONSULT THE
LATEST ADVISORIES FROM THE NATIONAL HURRICANE CENTER REGARDING THE
TRACK OF ARTHUR.

AMPLIFIED LONGWAVE TROF WILL CONTINUE TO MOVE EAST TONIGHT...WHILE
HURRICANE ARTHUR STRENGTHENS AND MOVES UP THE ALONG THE ATLANTIC
COAST.

SURFFACE FRONT ASSOCIATED WITH THE UPPER LEVEL TROF IS SLOWLY
MOVING EAST ALONG THE SPINE OF THE APPALACHIANS AND WAITING FOR
ARTHUR TO PASS BY BEFORE IT PUSHES INTO THE ATLNATIC OCEAN.
THIS SLOWING OF THE FRONT SUGGESTS THAT CONVECTION THAT DEVELOPS
WILL TRAIN OVER THE SAME AREA LEADING TO THE POTENTIAL FOR REPEAT
HEAVY RAINFALL. IN ADDITION...THUNDERSTORMS WHICH DEVELOP EAST OF
THE BLUE RIDGE WILL BE IN AN ENVIRONMENT...PWAT VALUES NEAR 1.8
INCHES...FAVORING HIGHER RAIN EFFICIENCY...RAIN RATES OF 2 TO 4
INCHES PER HOUR. FLASH FLOOD GUIDANCE FOR MOST OF THE FORECAST
AREA IS PRETTY HIGH...NEEDING 2.5 TO 3 INCHES IN AN HOUR TO CAUSE
ANY MAJOR ISSUES.

THE ENVIRONMENT OF INSTABILITY AND CAPE SUPPORTS WIND THREAT WITH
STRONGER UPDRAFTS. SHAPED THE POPS FOR THIS EVENING INTO
TONIGHT TOWARDS A BLEND OF HIRESW-ARW...NAM AND RNK WRFARW WITH
FOCUS OF CONVECTION TO THE EAST. ADD ENHANCED WORDING OF HEAVY
RAIN IN FLOOD WATCH AREAS AND WINDS AND HAIL WHERE SEVERE WEATHER
WATCH IS IN EFFFECT. LOW TEMPERATURES OVERNIGHT WILL VARY FROM THE
UPPER 50S IN THE MOUNTAINS TO THE MID 60S IN THE PIEDMONT.
AS ARTHUR MAKES A TURN OUT INTO THE ATLANTIC OCEAN...DRIER AIR
WILL PUSH EASTWARD INTO OUR REGION FRIDAY. TAPER POPS OFF QUICKLY
FRIDAY MORNING RESULTING IN A NICE JULY 4TH. HIGHS FRIDAY WILL
VARY FROM THE LOWER 70S IN THE MOUNTAINS TO MID 80S IN THE
PIEDMONT.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
AS OF 330 PM EDT THURSDAY...

HIGH PRESSURE WILL APPROACH THE AREA FRIDAY NIGHT AND BUILD OVER THE
REGION DURING THE WEEKEND. THE CENTER WILL SHIFT EAST OF THE REGION
BY SUNDAY AFTERNOON AND NIGHT. THE RESULT WILL A CHANGE TO DRIER AND
COOLER CONDITIONS AND LIMITED CLOUD COVER FOR THE HOLIDAY WEEKEND.
TEMPERATURES WILL BE COOLEST ON SATURDAY BEFORE AN INCREASING
SOUTHERLY FLOW ALLOWS TEMPERATURES TO INCREASE A BIT FOR SUNDAY.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 300 PM EDT THURSDAY...

A COLD FRONT WILL APPROACH THE AREA ON MONDAY...AND MOVE INTO THE
AREA MONDAY NIGHT INTO TUESDAY. AT THIS POINT...THE FRONT WILL STALL
OVER THE AREA AND WITH MINOR FLUCTUATIONS NORTH AND SOUTH THROUGH THE
REMAINDER OF THE FORECAST PERIOD. DISTURBANCES WITHIN THE FLOW
AROUND THE PARENT UPPER TROUGH WILL PERIODICALLY RIDE ALONG THIS
FRONT AND HELP INCREASE THE DYNAMICS ALOFT. THE RESULT WILL BE AN
ACTIVE PERIOD OF SCATTERED SHOWERS AND STORMS ACROSS THE AREA FROM
TUESDAY THROUGH THURSDAY.

TEMPERATURES THROUGH THE PERIOD WILL REMAIN AROUND NORMAL FOR THE
HIGHS AND SLIGHTLY ABOVE NORMAL FOR THE LOWS.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
AS OF 130 PM EDT THURSDAY...

SCATTERED TO NUMEROUS MVFR SHOWERS AND THUNDERSTORMS...WILL
DEVELOP THIS AFTERNOON INTO THIS EVENING...ASSOCIATED WITH A SLOW
MOVING COLD FRONT MOVING ACROSS THE MID ATLANTIC. THIS FRONT IS
EXPECTED TO MOVE EAST OF THE AREA TONIGHT WITH RETURN OF VFR
CONDITIONS FRIDAY.

MODERATE CONFIDENCE IN CEILINGS AND VISIBILITIES DURING THE
PERIOD.

HIGH CONFIDENCE IN WINDS DURING THE PERIOD.

EXTENDED AVIATION...

MAINLY VFR CONDITIONS ARE EXPECTED FRIDAY NIGHT THROUGH SUNDAY AS
DRIER HIGH PRESSURE BUILDS ITS WAY INTO THE AREA. THERE MAY BE
SOME RIVER VALLEY FOG SATURDAY AND SUNDAY MORNING.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH UNTIL 2 AM EDT FRIDAY FOR VAZ032>035-043>046.
     FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR VAZ014-016-
     017-022>024.
     FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR VAZ047.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...KK/PM
NEAR TERM...KK
SHORT TERM...DS
LONG TERM...DS
AVIATION...KK/PM
Hazardous weather outlook, Jul 3, 4:32 PM EDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
432 PM EDT THU JUL 3 2014

VAZ018>020-058-059-042045-
CRAIG-ALLEGHANY VA-BATH-HALIFAX-CHARLOTTE-
432 PM EDT THU JUL 3 2014

...SEVERE THUNDERSTORM WATCH 389 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL
VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NCZ001>006-018>020-VAZ007-009>013-015-WVZ042>045-042045-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-GRAYSON-MERCER-
SUMMERS-MONROE-GREENBRIER-
432 PM EDT THU JUL 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ014-016-017-042045-
MONTGOMERY-CARROLL-FLOYD-
432 PM EDT THU JUL 3 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ022>024-042045-
ROANOKE-BOTETOURT-ROCKBRIDGE-
432 PM EDT THU JUL 3 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 389 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ032>035-043>046-042045-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-
432 PM EDT THU JUL 3 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT FRIDAY...
...SEVERE THUNDERSTORM WATCH 389 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ047-042045-
BUCKINGHAM-
432 PM EDT THU JUL 3 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...SEVERE THUNDERSTORM WATCH 389 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 3, 4:37 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
437 PM EDT THU JUL 3 2014

VAZ045-046-059-032130-
APPOMATTOX VA-CAMPBELL VA-CHARLOTTE VA-
437 PM EDT THU JUL 3 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHWESTERN APPOMATTOX COUNTY IN CENTRAL VIRGINIA...
  CAMPBELL COUNTY IN CENTRAL VIRGINIA...
  NORTHWESTERN CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 530 PM EDT

* AT 437 PM EDT...A STRONG THUNDERSTORM WAS REPORTED NEAR
  BROOKNEAL...MOVING TO THE NORTH AT 35 MPH.

* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY
  RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
  QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  CONCORD...
  RUSTBURG...
  BROOKNEAL...
  HODGES...
  AND SPOUT SPRING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3698 7882 3699 7889 3703 7891 3705 7897
      3703 7900 3704 7902 3704 7905 3706 7910
      3709 7912 3706 7920 3709 7921 3735 7916
      3741 7884
TIME...MOT...LOC 2035Z 194DEG 31KT 3708 7901

RS
Special weather statement, Jul 3, 4:43 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
443 PM EDT THU JUL 3 2014

VAZ047-032145-
BUCKINGHAM VA-
443 PM EDT THU JUL 3 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  BUCKINGHAM COUNTY IN CENTRAL VIRGINIA...

* UNTIL 545 PM EDT

* AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A STRONG THUNDERSTORM NEAR SHEPPARDS...MOVING TO THE
  NORTH AT 15 MPH.

* WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY
  RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
  QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  DILLWYN...
  SHEPPARDS...
  CENTENARY...
  GOLD HILL...
  AND TOGA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3762 7826 3735 7845 3733 7851 3737 7856
      3736 7858 3740 7859 3739 7863 3743 7865
      3775 7852 3776 7850 3780 7849 3775 7845
      3769 7824 3767 7824
TIME...MOT...LOC 2039Z 188DEG 11KT 3739 7853

RS
Local storm report, Jul 3, 4:53 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
453 PM EDT THU JUL 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     TSTM WND DMG     5 SE NARROWS            37.29N 80.74W
07/03/2014                   GILES              VA   911 CALL CENTER

            LARGE TREE BRANCH BLOCKING 1 LANE OF RT 100 SOUTH NEAR
            WILBURN VALLEY RD.

&&

JVC
Special weather statement, Jul 3, 4:58 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
458 PM EDT THU JUL 3 2014

VAZ046-032130-
APPOMATTOX VA-
458 PM EDT THU JUL 3 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHEASTERN APPOMATTOX COUNTY IN CENTRAL VIRGINIA...

* UNTIL 530 PM EDT

* AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR HIXBURG...MOVING TO THE NORTH AT 15 MPH.

* WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY
  RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
  QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  AND HIXBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3735 7861 3727 7867 3728 7876 3742 7883
      3744 7869 3742 7865 3738 7863 3739 7861
TIME...MOT...LOC 2057Z 177DEG 21KT 3733 7871

RS
Local storm report, Jul 3, 5:05 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
505 PM EDT THU JUL 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HEAVY RAIN       GALAX CITY              36.67N 80.92W
07/03/2014  E0.00 INCH       CITY OF GALAX      VA   TRAINED SPOTTER

            SEVERAL ROADS CLOSED...INCLUDING MCARTHUR, CIRCLE, SHAW,
            AND GIBBONS ROADS. 10 INCHES OF WATER FLOWING OVER SHAW
            ROAD. POSSIBLE LANDSLIDE ON U.S. 58. SEVERAL SMALL CREEKS
            OUT OF THEIR BANKS.

&&

RAB
Local storm report, Jul 3, 5:06 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
506 PM EDT THU JUL 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HEAVY RAIN       GALAX CITY              36.67N 80.92W
07/03/2014  E1.50 INCH       CITY OF GALAX      VA   TRAINED SPOTTER

            SEVERAL ROADS CLOSED...INCLUDING MCARTHUR, CIRCLE, SHAW,
            AND GIBBONS ROADS. 10 INCHES OF WATER FLOWING OVER SHAW
            ROAD. POSSIBLE LANDSLIDE ON U.S. 58. SEVERAL SMALL CREEKS
            OUT OF THEIR BANKS.

&&

RAB

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 8:28 PM EDTSevere Thunderstorm WarningRNKBuckingham62 min
Jul 2, 8:54 PM EDTSpecial Weather StatementRNKHenry, Patrick, City of Martinsville51 min
Jul 2, 9:50 PM EDTSpecial Weather StatementRNKAppomattox, Buckingham, Campbell55 min
Jul 2, 11:28 PM EDTSpecial Weather StatementRNKAmherst47 min
Jul 2, 11:43 PM EDTSpecial Weather StatementRNKCity of Lynchburg47 min
Jul 3, 12:16 AM EDTSpecial Weather StatementRNKAppomattox, Campbell59 min
Jul 3, 12:30 AM EDTSpecial Weather StatementRNKPittsylvania60 min
Jul 3, 12:59 AM EDTSevere Thunderstorm WarningRNKBedford, Campbell, Franklin, Henry, Pittsylvania31 min
Jul 3, 1:19 AM EDTSpecial Weather StatementRNKAppomattox, Campbell56 min
Jul 3, 1:35 AM EDTSpecial Weather StatementRNKPittsylvania55 min
Jul 3, 2:15 AM EDTSpecial Weather StatementRNKAppomattox, Buckingham, Campbell60 min
Jul 3, 2:48 AM EDTSpecial Weather StatementRNKFranklin57 min
Jul 3, 4:38 AM EDTFlash Flood WatchRNKAmherst, Appomattox, Bedford, Botetourt, Buckingham, Campbell and 17 more17 hr
Jul 3, 11:40 AM EDTSpecial Weather StatementRNKCity of Roanoke, City of Salem65 min
Jul 3, 12:01 PM EDTSpecial Weather StatementRNKCity of Covington29 min
Jul 3, 12:03 PM EDTSpecial Weather StatementRNKBotetourt27 min
Jul 3, 12:17 PM EDTAreal Flood AdvisoryRNKRoanoke, City of Roanoke3 hr
Jul 3, 12:20 PM EDTSpecial Weather StatementRNKCity of Buena Vista25 min
Jul 3, 12:38 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Roanoke, City of Roanoke67 min
Jul 3, 12:40 PM EDTSpecial Weather StatementRNKBotetourt35 min
Jul 3, 12:42 PM EDTSpecial Weather StatementRNKCity of Buena Vista33 min
Jul 3, 12:57 PM EDTAreal Flood AdvisoryRNKCity of Buena Vista3 hr
Jul 3, 12:59 PM EDTSevere Thunderstorm WarningRNKAmherst, Rockbridge, City of Buena Vista61 min
Jul 3, 1:13 PM EDTSpecial Weather StatementRNKFloyd32 min
Jul 3, 1:18 PM EDTSpecial Weather StatementRNKBotetourt27 min
Jul 3, 1:24 PM EDTSpecial Weather StatementRNKFranklin36 min
Jul 3, 1:29 PM EDTSpecial Weather StatementRNKRockbridge31 min
Jul 3, 1:37 PM EDTSpecial Weather StatementRNKCity of Buena Vista23 min
Jul 3, 1:43 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, City of Lynchburg47 min
Jul 3, 2:00 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Rockbridge, City of Buena Vista40 min
Jul 3, 2:05 PM EDTSpecial Weather StatementRNKBedford25 min
Jul 3, 2:06 PM EDTSpecial Weather StatementRNKPulaski24 min
Jul 3, 2:08 PM EDTSpecial Weather StatementRNKFranklin37 min
Jul 3, 2:30 PM EDTSpecial Weather StatementRNKBedford30 min
Jul 3, 2:30 PM EDTSevere Thunderstorm WarningRNKAmherst45 min
Jul 3, 2:37 PM EDTSevere Thunderstorm WarningRNKPulaski, Wythe22 min
Jul 3, 3:01 PM EDTSpecial Weather StatementRNKWythe29 min
Jul 3, 3:26 PM EDTSevere Thunderstorm WarningRNKGiles, Pulaski47 min
Jul 3, 3:35 PM EDTSevere Thunderstorm WarningRNKHalifax, Pittsylvania55 min
Jul 3, 3:38 PM EDTSevere Thunderstorm WarningRNKPittsylvania, City of Danville36 min
Jul 3, 4:01 PM EDTSpecial Weather StatementRNKCharlotte59 min
Jul 3, 4:10 PM EDTSpecial Weather StatementRNKHenry65 min
Jul 3, 4:19 PM EDTSpecial Weather StatementRNKBath26 min
Jul 3, 4:24 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Patrick42 min
Jul 3, 4:29 PM EDTSpecial Weather StatementRNKAppomattox46 min
Jul 3, 4:37 PM EDTSpecial Weather StatementRNKCampbell53 min
Jul 3, 4:43 PM EDTAreal Flood AdvisoryRNKGrayson, Wythe3 hr
Jul 3, 4:43 PM EDTSpecial Weather StatementRNKBuckingham62 min
Jul 3, 4:58 PM EDTSpecial Weather StatementRNKAppomattox32 min
Jul 3, 5:03 PM EDTAreal Flood WarningRNKCarroll, City of Galax3 hr
Jul 3, 6:21 PM EDTSpecial Weather StatementRNKCity of Roanoke, City of Salem54 min
Jul 3, 6:26 PM EDTAreal Flood AdvisoryRNKRoanoke, City of Roanoke, City of Salem3 hr
Jul 3, 6:40 PM EDTSpecial Weather StatementRNKCity of Buena Vista65 min
Jul 3, 7:09 PM EDTSpecial Weather StatementRNKBotetourt21 min
Jul 3, 7:44 PM EDTSpecial Weather StatementRNKRockbridge, City of Buena Vista, City of Lexington61 min

Nearby

Flash Flood Warnings in Virginia, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.